Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 16, 2014, 5:02 AM CDT for 4 counties in Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2014, 5:02 AM CDT (10:02 UTC)
- Expired
- Mar 16, 2014, 6:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 4:51 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
457
WUUS54 KJAN 161002
SVRJAN
MSC035-067-073-091-161100-
/O.NEW.KJAN.SV.W.0033.140316T1002Z-140316T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 600 AM CDT
* AT 502 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF SUMRALL TO 7 MILES NORTHEAST OF
PINEBUR TO 7 MILES SOUTHEAST OF DEXTER...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RAWLS SPRINGS AROUND 510 AM CDT.
EASTABUCHIE AND WEST HATTIESBURG AROUND 515 AM CDT.
BAXTERVILLE AROUND 520 AM CDT.
PETAL AND HATTIESBURG AROUND 525 AM CDT.
MACEDONIA AND SUNRISE AROUND 530 AM CDT.
OVETT AND PURVIS AROUND 535 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
3101 8951 3100 8983 3107 8985 3108 8993
3110 8994 3144 8956 3143 8940 3147 8940
3154 8894 3143 8895 3143 8914 3090 8914
3091 8934
TIME...MOT...LOC 1002Z 259DEG 37KT 3140 8944 3122 8961
3099 8991
$$
JA2 follow-up statements
031
WWUS54 KJAN 161017
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN MAR 16 2014
MSC035-067-073-091-161100-
/O.CON.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
MARION MS-LAMAR MS-JONES MS-FORREST MS-
517 AM CDT SUN MAR 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST...
SOUTHERN JONES...LAMAR AND SOUTHEASTERN MARION COUNTIES UNTIL 600 AM
CDT...
AT 515 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EASTABUCHIE TO 8 MILES NORTHWEST OF PURVIS TO
SANDY HOOK...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BAXTERVILLE AND HATTIESBURG AROUND 525 AM CDT.
MACEDONIA AND PETAL AROUND 530 AM CDT.
SUNRISE AND PURVIS AROUND 535 AM CDT.
OVETT AND LUMBERTON AROUND 540 AM CDT.
MCLAURIN AND ROCK HILL AROUND 555 AM CDT.
BROOKLYN AROUND 600 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
3097 8947 3101 8951 3100 8983 3106 8984
3107 8987 3110 8989 3144 8956 3143 8940
3147 8940 3154 8894 3143 8895 3143 8914
3090 8914
TIME...MOT...LOC 1017Z 259DEG 37KT 3142 8928 3124 8945
3102 8975
$$
JA074
WWUS54 KJAN 161036
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CDT SUN MAR 16 2014
MSC091-161046-
/O.CAN.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
MARION MS-
536 AM CDT SUN MAR 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE THREAT HAS MOVED OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
3097 8947 3101 8951 3101 8966 3129 8965
3131 8962 3143 8940 3147 8940 3154 8894
3143 8895 3143 8914 3090 8914
TIME...MOT...LOC 1036Z 259DEG 37KT 3146 8905 3128 8923
3102 8957
$$
MSC035-067-073-161100-
/O.CON.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
LAMAR MS-JONES MS-FORREST MS-
536 AM CDT SUN MAR 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST...
SOUTHERN JONES AND LAMAR COUNTIES UNTIL 600 AM CDT...
AT 534 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OVETT TO SUNRISE TO BAXTERVILLE...AND MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LUMBERTON AROUND 545 AM CDT.
MCLAURIN AROUND 550 AM CDT.
ROCK HILL AROUND 555 AM CDT.
BROOKLYN AROUND 600 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
3097 8947 3101 8951 3101 8966 3129 8965
3131 8962 3143 8940 3147 8940 3154 8894
3143 8895 3143 8914 3090 8914
TIME...MOT...LOC 1036Z 259DEG 37KT 3146 8905 3128 8923
3102 8957
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:00 AM CDT, 2 minutes earlier.
Area forecast discussion, Mar 16, 5:00 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT SUN MAR 16 2014 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY SHOWS THE TWO PROGGED SHORTWAVES OVER THE SOUTHERN PLAINS EARLY THIS MORNING. THE FIRST WAS NOTED DROPPING SOUTH OVER CENTRAL TEXAS AND THE SECOND WAS NOTED MOVING EAST OVER THE RED RIVER VALLEY. THIS SECOND MORE POTENT SHORTWAVE HAD AN ASSOCIATED 1003MB LOW OVER SOUTHWEST ARKANSAS THAT WILL TRACK EAST SOUTHEAST TODAY AND DRAG A COLD FRONT ACROSS OUR CWA LATE THIS AFTERNOON AND EVENING. AHEAD OF THIS SYSTEM SURFACE ANALYSIS HAD A 1005MB LOW OVER SOUTHWEST MISSISSIPPI. THIS LOW WILL SHIFT EAST AND WEAKEN THIS MORNING. AHEAD OF THIS LOW RADARS WERE SHOWING A COUPLE LINES OF THUNDERSTORMS. LOWER 60F DEWPOINTS HAVE BEEN SLOWER TO MOVE NORTH THAN THE MODELS SUGGESTED BUT HAVE MADE IT TO OUR HIGHWAY 84 CORRIDOR. THE BLENDED TOTAL PW PRODUCT SHOWS INCH AND A HALF PWS BACK UP TO THE INTERSTATE 20 CORRIDOR. THE ENTRANCE REGION OF A 115KT 300MB JET STREAK WAS NOTED JUST MOVING OVER OUR LOUISIANA PARISHES. INCREASING LOW LEVEL JET WAS HELPING PROVIDE AN EFFECTIVE 0-6KM BULK SHEAR OF 40KTS AND 0-3KM HELICITIES OVER OUR SOUTHERN ZONES WAS STILL 300-400M^2/S^2. MUCAPES REMAIN BELOW 500J/KG. THERE APPEARS TO BE A BRIEF WINDOW FOR SEVERE THUNDERSTORMS ACROSS OUR SOUTHEAST ZONES FROM NOW UNTIL 9 AM WHEN THE LINE OF STORMS IS EXPECTED TO BE EAST OF OUR CWA. DAMAGING WIND GUSTS OF 60MPH AND PERHAPS A TORNADO WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE BUT SHOULD NOT LAST LONG ENOUGH TO FACILITATE ANY SIGNIFICANT FLOODING. IN FACT AS THIS JET STREAK SHIFTS EAST THIS MORNING AND DRIER AIR WRAPPING AROUND THE MAIN SHORTWAVE MOVES OVER OUR CWA...A LULL IN SIGNIFICANT PRECIPITATION IS EXPECTED THIS MORNING INTO THE EARLY AFTERNOON UNTIL SOME REDEVELOP OCCURS ASSOCIATED WITH THE COLD FRONT. UNLESS THERE IS GREATER INSTABILITY THIS AFTERNOON DUE TO BREAKS IN THE CLOUD COVER...PARAMETERS DO NOT LOOK AS FAVORABLE FOR SEVERE STORM DEVELOPMENT. A FEW STRONG STORMS WITH WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE HARD TO RULE OUT BUT WL NOT CARRY MENTION OF SEVERE IN THE THE HWO PAST THIS MORNING. THE SURFACE LOW WILL SHIFT EAST OF MISSISSIPPI THIS EVENING AND THE COLD FRONT WILL BE SOUTH OF OUR CWA BY MIDNIGHT. THE TRAILING SHORTWAVE TROUGH WILL NOT SHIFT EAST OF OUR CWA UNTIL MONDAY AFTERNOON...MAINTAINING LIGHT RAIN CHANCES THROUGH THAT TIME. MUCH COLDER AIR WILL FILTER INTO OUR CWA TONIGHT WITH MORNING LOWS DROPPING INTO THE MID 30S. SOME MODELS STILL SUGGEST A BRIEF MIXING OF LIGHT RAIN WITH LIGHT SLEET AROUND DAYBREAK IN OUR NORTHWEST MOST ZONES BUT CONFIDENCE IS LOW AND NO IMPACTS ARE EXPECTED AT THIS TIME. BELOW NORMAL TEMPERATURES TONIGHT WILL LAST THROUGH MONDAY NIGHT. HIGHS MONDAY WILL ONLY TOP OUT IN THE 50S AND BOTTOM BACK INTO THE 30S MONDAY NIGHT. /22/ .LONG TERM...TUESDAY THROUGH NEXT SUNDAY...MAIN HIGHLIGHTS OF EXTENDED WILL BE NEAR SEASONABLE TEMPERATURES AND A WEAK FRONTAL BOUNDARY PASSAGE IN THE WED/THURS TIME FRAME. WARMER TEMPS EXPECTED LATE WORK WEEK AHEAD OF ANOTHER FRONTAL INTERACTION NEXT WEEKEND THAT IS LOOKING INCREASINGLY WET. OVERALL MODEL GUIDANCE IN GOOD AGREEMENT THROUGH AT LEAST MID WEEK ON SYNOPTIC PATTERN EVOLUTION BUT HEIGHT/MASS DIFFERENCES EXIST THAT COULD ALTER SENSIBLE WEATHER SLIGHTLY MID WEEK BUT MORE SO NEXT WEEKEND. BY TUESDAY, A L/WV TROUGH AND ATTENDANT SURFACE CYCLONE WILL PIVOT ACROSS THE CENTRAL PLAINS INTO THE GREAT LAKES THROUGH WEDNESDAY. THIS SURFACE LOW AND ASSOCIATED WIND FIELDS WILL GIVE MOMENTUM TO A DRIER/COOLER AIRMASS TOWARDS THE REGION DURING THIS TIME FRAME. WHILE GLOBAL MODELS ALL HANDLE OVERALL EVOLUTION WELL, THE STRENGTH OF THE SFC-H7 MOMENTUM DERIVED FROM THE STRONGER OR WEAKER HEIGHT FIELDS REMAINS IN QUESTION. GFS/GEFS H7 HEIGHT FIELDS ARE STRONGER/LOWER ALONG WITH A STRONGER/PROGRESSIVE SFC HIGH PRESSURE BEHIND RESULTING IN A DRY FRONTAL PASSAGE LATE WED. HOWEVER, GEM/UKMET/EC HAVE SLIGHTLY WEAKER H7 HEIGHTS AND GO MORE ZONAL ACROSS ARKLAMISS, THUS LACKING A SOLID PUSH WITH FRONT STALLING JUST NW OF REGION THROUGH WED AND COMING THROUGH THURS WITH SLIGHTLY INCREASED RAIN CHANCES. EITHER WAY, PWATS WILL STRUGGLE TO RECOVER ABOVE 0.7" AND IF THE SLOWER SOLUTION DOES PAN OUT FEEL RAIN SHOWERS WILL STILL BE IN QUESTION AND KEPT OUT OF FORECAST. HOWEVER, TEMPERATURES WILL BE SLIGHTLY IMPACTED DEPENDING ON VERIFYING SOLUTION AND HAVE GONE WITH A MEX/ECX BLEND TO AGREE BETTER WITH NEIGHBORING OFFICES. BY LATE WEEK...ZONAL TO WEAK SOUTHWEST FLOW WILL ENCOMPASS THE REGION WITH H925 TEMPS ON THE RISE TOWARDS 14-16C SUPPORTING SFC TEMPS AT LEAST INTO THE LOW TO MID 70S. BY THE WEEKEND HOWEVER, MODEL DIFFERENCES INCREASE, BUT EC/GFS DO DEPICT ANOTHER FRONT MOVING TOWARD OR THROUGH THE REGION WITH RECOVERED PWATS ALLOWING FOR INCREASED RAIN CHANCES. HAVE GONE TOWARDS MEXMOS POPS FOR THOSE PERIODS IN THE 20-30% RANGE FOR NOW BUT FEEL THIS VALUE WILL INCREASE THROUGH THE WEEK WHILE DETAILS ARE IRONED OUT. /ALLEN/ && .AVIATION...WIDESPREAD IFR-LIFR CIGS WERE BEING REPORTED AREAWIDE AT 09Z. A LARGE AREA OF SHOWERS AND TSMS WERE MOVING EAST OVER THE SE HALF OF THE AREA THIS MORNING. THIS ACTIVITY WL SHIFT EAST BY 15Z BUT ADDITIONAL DEVELOPMENT IS EXPECTED BY 21Z. CIGS MAY IMPROVE AFTER 15Z WITH VFR CONDS PREVAILING BUT CONDS SHOULD LOWER AGAIN BY 21Z AND THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. STRONG GUSTY NORTHWEST WINDS WL DEVELOP IN THE WAKE OF THE FRONT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 41 50 36 / 48 58 25 3 MERIDIAN 74 46 54 36 / 63 67 31 8 VICKSBURG 72 39 50 36 / 33 50 21 2 HATTIESBURG 75 48 56 37 / 64 57 31 7 NATCHEZ 72 40 51 36 / 34 49 23 2 GREENVILLE 68 37 48 38 / 45 45 19 2 GREENWOOD 71 38 49 36 / 55 51 20 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/ALLEN/22
Hazardous weather outlook, Mar 15, 2:36 PM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT SAT MAR 15 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-161945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- 236 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING RISK...LIMITED TIMING...TONIGHT LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE MAINLY AFTER MIDNIGHT TONIGHT. SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ015-016-023-024-MSZ047-051-052-057-058-066-073-074-161945- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-WARREN-NEWTON- LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST- 236 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SOME SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY BETWEEN MIDNIGHT AND 7 AM. DAMAGING WIND AND TORNADOES WILL BE THE MAIN THREATS. ADDITIONALLY...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO SOME FLOODING. ONE TO THREE INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ043-161945- MADISON MS- 236 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...SUNDAY LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE MAINLY AFTER MIDNIGHT TONIGHT. SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP SUNDAY AFTERNOON AND BRING THE RISK FOR QUARTER SIZED HAIL AND GUSTY WINDS. THIS ACTIVITY LOOKS TO BE POSSIBLE BETWEEN 1 AND 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY. LAZ025-026-MSZ048>050-053>056-059>065-072-161945- TENSAS-CONCORDIA-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION- 236 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH SUNDAY TORNADOES RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SOME SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY BETWEEN MIDNIGHT AND 7 AM. DAMAGING WIND AND TORNADOES WILL BE THE MAIN THREATS. ADDITIONALLY...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO SOME FLOODING. ONE TO THREE INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP SUNDAY AFTERNOON AND BRING THE RISK FOR QUARTER SIZED HAIL AND GUSTY WINDS. THIS ACTIVITY LOOKS TO BE POSSIBLE BETWEEN 1 AND 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SUNDAY. CME && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 16, 4:16 AM CDT, 46 minutes before
MSZ057-058-066-160945-
JONES MS-JASPER MS-CLARKE MS-
416 AM CDT SUN MAR 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CDT SUN MAR 16 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF PAULDING TO 3 MILES WEST
OF LAUREL AT 417 AM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN JONES
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3193 8846 3188 8849 3183 8874 3182 8894
3173 8894 3166 8923 3179 8920 3204 8917
3222 8843
TIME...MOT...LOC 0917Z 253DEG 39KT 3198 8907 3182 8909
3171 8916
JASpecial weather statement, Mar 16, 4:29 AM CDT, 33 minutes before
MSZ064-065-072>074-161000-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS-
429 AM CDT SUN MAR 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT SUN MAR 16 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES EAST OF BUNKER HILL TO 20 MILES WEST
OF PICKWICK AT 430 AM CDT...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN SOUTHEASTERN COVINGTON...EXTREME NORTHWESTERN FORREST...
SOUTHEASTERN JEFFERSON DAVIS...WESTERN LAMAR AND MARION COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3100 8983 3101 8984 3107 8985 3107 8992
3112 8995 3113 9000 3122 8997 3144 8976
3147 8940 3100 8961
TIME...MOT...LOC 0930Z 246DEG 40KT 3141 8972 3126 8985
3103 9013
JASpecial weather statement, Mar 16, 4:49 AM CDT, 13 minutes before
MSZ058-161020-
CLARKE MS-
449 AM CDT SUN MAR 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT SUN MAR 16 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED ACROSS SOUTH CENTRAL CLARKE COUNTY...MOVING EAST
AT 50 MPH.
PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3193 8846 3189 8847 3189 8848 3185 8863
3183 8875 3203 8867 3205 8845
TIME...MOT...LOC 0949Z 264DEG 42KT 3196 8860 3178 8870
JASpecial weather statement, Mar 16, 4:56 AM CDT, 6 minutes before
MSZ064>066-072>074-161055-
MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-
COVINGTON MS-
456 AM CDT SUN MAR 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CDT SUN MAR 16 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTH OF SUMRALL TO 7 MILES WEST OF
SANDY HOOK AT 455 AM CDT...MOVING EAST AT 45 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL MOVING INTO THE HATTIESBURG AREA OVER THE NEXT
HOUR WITH THE POTENTIAL TO INTENSIFY.
PEOPLE IN SOUTHEASTERN COVINGTON...FORREST...EXTREME SOUTHEASTERN
JEFFERSON DAVIS...SOUTHERN JONES...LAMAR AND EASTERN MARION COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
3101 8951 3100 8983 3107 8985 3108 8993
3109 8994 3145 8963 3150 8894 3142 8895
3143 8914 3090 8914 3091 8934
TIME...MOT...LOC 0955Z 258DEG 41KT 3136 8949 3120 8969
3104 8989
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:16 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 29 min |
| Mar 16, 4:29 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Mar 16, 4:49 AM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Mar 16, 4:56 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
| Mar 16, 5:25 AM CDT | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Mar 16, 5:52 AM CDT | Tornado Warning | JAN | Forrest | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.